Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 55, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 20, 2015, 3:50 PM EDT for Alleghany County, Bath County, Virginia. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2015, 3:50 PM EDT (19:50 UTC)
- Expired
- Jun 20, 2015, 4:28 PM EDT
- In force
- 38 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alleghany County, VA, Bath County, VA
The radar
The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 4:15 PM EDT | TSTM WND DMG | 4 N Warm Springs, VA | TREE DOWN ON RT 220 NEAR MUDDY RUN RD |
| Jun 20, 4:20 PM EDT | TSTM WND DMG | 4 Wnw Burnsville, VA | TREE DOWN ON RT 220 NEAR THE HIGHLAND COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:26 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
756
WUUS51 KRNK 201950
SVRRNK
VAC005-017-202045-
/O.NEW.KRNK.SV.W.0055.150620T1950Z-150620T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BATH COUNTY IN WEST CENTRAL VIRGINIA...
NORTHEASTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 445 PM EDT
* AT 349 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DOUTHAT
STATE PARK...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOT SPRINGS...
MILLBORO...
WARM SPRINGS...
NIMROD HALL...
AND BURNSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3820 7956 3818 7951 3815 7953 3817 7949
3816 7944 3810 7949 3809 7948 3804 7952
3793 7961 3785 7966 3789 8006 3823 7972
TIME...MOT...LOC 1949Z 212DEG 23KT 3793 7973
HAIL...1.00IN
WIND...60MPH
$$
SK2 follow-up statements
486
WWUS51 KRNK 202013
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 PM EDT SAT JUN 20 2015
VAC005-202023-
/O.CAN.KRNK.SV.W.0055.000000T0000Z-150620T2045Z/
ALLEGHANY VA-
413 PM EDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN ALLEGHANY COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHWESTERN VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3818 7951 3815 7953 3817 7949 3816 7945
3812 7947 3809 7948 3804 7952 3790 7964
3806 7988 3815 7980 3823 7972 3820 7956
TIME...MOT...LOC 2013Z 225DEG 38KT 3811 7968
$$
VAC017-202045-
/O.CON.KRNK.SV.W.0055.000000T0000Z-150620T2045Z/
BATH VA-
413 PM EDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR
CENTRAL BATH COUNTY...
AT 413 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNSVILLE...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WARM SPRINGS...
MILLBORO...
BURNSVILLE...
YOST...
AND NIMROD HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3818 7951 3815 7953 3817 7949 3816 7945
3812 7947 3809 7948 3804 7952 3790 7964
3806 7988 3815 7980 3823 7972 3820 7956
TIME...MOT...LOC 2013Z 225DEG 38KT 3811 7968
HAIL...<.75IN
WIND...60MPH
$$
SK044
WWUS51 KRNK 202028
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 PM EDT SAT JUN 20 2015
VAC017-202037-
/O.CAN.KRNK.SV.W.0055.000000T0000Z-150620T2045Z/
BATH VA-
428 PM EDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL BATH COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHWESTERN VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3818 7951 3815 7953 3817 7949 3816 7945
3812 7947 3809 7948 3804 7952 3790 7964
3806 7988 3815 7980 3823 7972 3820 7956
TIME...MOT...LOC 2025Z 212DEG 23KT 3819 7962
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:48 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 20, 3:48 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT SAT JUN 20 2015
.SYNOPSIS...
THE REMNANTS OF TROPICAL DEPRESSION BILL WILL PROGRESS EASTWARD
THROUGH WEST VIRGINIA AND PENNSYLVANIA TONIGHT INTO TOMORROW. THIS
SYSTEM WILL CONTINUE TO BRING ISOLATED TO SCATTERED SHOWERS AND
STORMS TO THE AREA THIS EVENING AND OVERNIGHT. FOR NEXT WEEK...THE
AREA WILL BE IN A WEATHER PATTERN THAT WILL ALLOW FOR MULTIPLE
SYSTEMS TO PROGRESS SOUTHEAST INTO THE AREA FROM THE GREAT LAKES
REGION...EACH ONE WITH THE POTENTIAL FOR ADDITIONAL SHOWERS AND
STORMS...ESPECIALLY ACROSS WESTERN AND NORTHERN PARTS OF THE AREA.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 300 PM EDT SATURDAY...
THE CENTER OF THE REMNANTS OF TD BILL WAS ALONG THE OHIO RIVER ABOUT
READY TO CROSS INTO WEST VIRGINIA. ISOLATED TO SCATTERED SHOWERS AND
STORMS HAVE BOTH MOVED INTO THE REGION THIS AFTERNOON IN ASSOCIATION
WITH WHAT COULD BE VIEWED AS THE LEADING OLD FEEDER BAND INTO
BILL...AND OTHER SHOWERS AND STORMS HAVE DEVELOPED IN THE MOIST AND
UNSTABLE AIR ON THE SOUTHEAST SIDE OF THE SYSTEM. COVERAGE IS
EXPECTED TO INCREASE FROM WEST TO EAST AS THE EVENING PROGRESSES AS
THE CENTER OF THE SYSTEM PROGRESSES FROM NORTHWEST OF THE
REGION...TO NORTH OF THE REGION BY LATE THIS EVENING.
A SEVERE THUNDERSTORMS WATCH HAS RECENTLY BEEN POSTED FOR ROUGHLY
THE EASTERN HALF OF THE AREA THROUGH 1100 PM EDT. STRONG SHEAR IN
ASSOCIATION WITH WINDS AROUND THE REMNANTS OF BILL AND CAPE VALUES
APPROACHING 3000 J/KG ARE HAVE SET THE STAGE FOR SEVERE WEATHER
POTENTIAL. THE GREATEST THREAT WILL BE DAMAGING STRAIGHT LINE WIND
AND LARGE HAIL. AN ISOLATED TORNADO OR TWO CANNOT BE RULED
OUT...ESPECIALLY ACROSS THE EASTERN SECTIONS OF THE WATCH AREA.
A FLASH FLOOD WATCH CONTINUES FOR SOUTHEAST WEST VIRGINIA AND
NEIGHBORING SECTIONS OF SOUTHWEST VIRGINIA. PARTS OF THIS AREA HAVE
RECEIVED HEAVY RAIN IN RECENT DAYS...AND ON AVERAGE AN ADDITIONAL
INCH OR SO OF PRECIPITATION IS EXPECTED...WITH LOCALLY HEAVIER
AMOUNTS UNDER TRAINING STORMS...TO FALL ACROSS THIS REGION FROM THE
LATE AFTERNOON THROUGH TONIGHT.
LATE TONIGHT...THE AREA WILL BE ON THE BACK SIDE OF THE SYSTEM...BUT
MODERATELY STRONG 850 MB NORTHWEST WINDS WILL HELP MAINTAIN UPSLOPE
CLOUD COVER AND ISOLATED TO SCATTERED SHOWERS AND ISOLATED STORMS
ACROSS MAINLY THE FLASH FLOOD WATCH AREA. LOW TEMPERATURES WILL
REMAIN ON THE MILD SIDE...ABOUT 10 DEGREES ABOVE NORMAL...WITH UPPER
60S ACROSS THE MOUNTAINS AND LOWER 70S ACROSS THE PIEDMONT.
ON SUNDAY...DRIER AIR WILL WORK ITS WAY INTO THE REGION AND HELP TO
ERODE THE EARLY MORNING CLOUD COVER BY THE LATE MORNING.
HOWEVER...EXPECT A RETURN OF INCREASING CLOUD COVER AND ISOLATED TO
SCATTERED SHOWERS ACROSS THE WESTERN PARTS OF THE REGION. A FRONTAL
BOUNDARY WILL APPROACH FROM THE NORTHWEST A BE THE TRIGGER FOR THIS
ADDITIONAL CONVECTIVE ACTIVITY. HIGH TEMPERATURES WILL BE ABOUT 10
DEGREE ABOVE NORMAL WITH MID TO UPPER 80S ACROSS THE MOUNTAINS AND
LOWER 90S ACROSS THE PIEDMONT.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM EDT SATURDAY...
SURFACE FRONT PUSHES SOUTH INTO THE OHIO VALLEY AND MID ATLANTIC
REGION ON SUNDAY NIGHT...BUT MIGHT STALL BEFORE PASSING ALL THE WAY
THROUGH THE FORECAST AREA. BY TUESDAY 850 TEMPERATURES PEAK AROUND
+20 TO +24 ON TUESDAY...BUT THE HOT AIR MASS WILL ALSO HAVE A STRONG
CAP WITH 700 MB TEMPERATURES CLOSE TO +12. WITH SURFACE DEW POINTS
ABOVE 70 AND MUCAPES APPROACHING 3000 J/KG ANY STORMS THAT DO FIRE
MAY BE STRONG TO SEVERE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 300 PM EDT SATURDAY...
ANOTHER FRONT APPROACHES THE AREA ON TUESDAY NIGHT AND WEDNESDAY BUT
STILL WITH LIMITED PROGRESS SOUTH THROUGH THE MID ATLANTIC REGION.
PATTERN EVOLVES ON THURSDAY AND FRIDAY FROM ZONAL AT 500 MB TO A
MORE AMPLIFIED RIDGE OVER THE WESTERN UNITED STATES AND TROF IN THE
EAST. ECMWF HAS SOME SHORT WAVES AND LIFT COMING THROUGH THE
NORTHERN JET STREAM INTO THE FORECAST AREA ON THURSDAY AND FRIDAY.
A DECENT COLD FRONT FRONT WILL COME THROUGH THE AREA ON THURSDAY AND
FRIDAY...FOLLOWED BY A COOLER AIR MASS AND EASTERLY LOW LEVEL FLOW
ON SATURDAY.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AS OF 145 PM EDT SATURDAY...
THIS AFTERNOON THROUGH TONIGHT THE REMNANTS OF TD BILL WILL
PROGRESS EASTWARD THROUGH THE OHIO VALLEY. SCATTERED SHOWERS AND
STORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS AFTERNOON AND
EVENING IN ASSOCIATION WITH THIS SYSTEM. MOST OF THE ACTIVITY WILL
BE CONFINED TO BANDS OF ACTIVITY...ALTHOUGH ISOLATED DEVELOPMENT
OUTSIDE OF THESE BANDS IS ALSO EXPECTED. OUTSIDE OF THE
CONVECTION...VFR CONDITIONS ARE EXPECTED. WITHIN THE
CONVECTION...BRIEF MVFR/IFR CIGS/VSBYS ARE ANTICIPATED. WIND
SPEEDS WILL CONTINUE TO INCREASE ACROSS THE AREA AND SLOWLY VEER
SW WITH SURFACE GUSTS OF 20-25 KTS EXPECTED.
OVERNIGHT...THE AXIS OF THE TD BILL REMNANTS WILL SHIFT EAST OF
THE REGION. THIS WILL CONTINUE THE VEER OF THE LOW LEVEL WINDS TO
W-NW BUT CONTINUING TO BE GUSTY. A WINTER-LIKE PATTERN WILL
DEVELOP WITH LOW LEVEL MOISTURE WITHIN AN UPSLOPE PATTERN YIELDING
PLENTY OF MVFR CLOUD COVER ACROSS THE MOUNTAINS WITH POCKETS OF
IFR ALSO EXPECTED. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL ALSO CONTINUE TO BE POSSIBLE IN THE PREFERRED UPSLOPE AREAS
OF SOUTHEAST WEST VIRGINIA...SOUTH INTO THE NORTHERN MOUNTAINS OF
NORTH CAROLINA.
DRIER AIR WILL WORK ITS WAY INTO THE REGION LATE TONIGHT INTO THE
DAY SUNDAY...FROM THE MID LEVELS AND DOWN. LOW CLOUDS WILL ERODE
AROUND 15Z/11AM SUNDAY AND WINDS WILL CONTINUE TO BE GUSTY...BUT
NOT QUITE AS STRONG AS THIS AFTERNOON AND OVERNIGHT.
AVIATION EXTENDED DISCUSSION...
A COLD FRONT WILL APPROACH AND ENTER THE REGION LATE SUNDAY
AFTERNOON INTO SUNDAY NIGHT. ANTICIPATE A RETURN OF SCATTERED
SHOWERS AND STORMS TO MAINLY WESTERN PARTS OF THE REGION...ALONG
WITHPOCKETS OF BRIEF MVFR CONDITIONS.
THE REGION WILL REMAIN IN AN UNSETTLED WEATHER PATTERN THROUGH
THURSDAY. ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED...AGAIN PRIMARILY IN THE WEST...THANKS TO ADDITION
NORTHWEST FLOW DISTURBANCES...OR ADDITIONAL FRONTAL BOUNDARIES
THAT APPROACH OR MOVE INTO THE AREA.
&&
.HYDROLOGY...
THE REMNANT LOW OF ONCE TROPICAL STORM BILL WILL PASS JUST NORTH
OF THE AREA TONIGHT. DEEP TROPICAL MOISTURE ASSOCIATED WITH THIS
SYSTEM WILL COMBINE WITH A RESIDUAL FRONT ACROSS THE AREA TO
POSSIBLY PRODUCE MORE WIDESPREAD SHOWERS AND STORMS THIS
EVENING...AND MORE IN THE WAY OF STEADIER HEAVIER RAINFALL
SATURDAY NIGHT OVER THE MOUNTAINS. AN ADDITIONAL 1 TO 1.5 INCHES
OF RAIN IS EXPECTED WITH LOCALLY HIGHER TOTALS WHERE HEAVIER RATES
WITH EMBEDDED CONVECTION OCCURS. THIS LOOKS MOST LIKELY TO OCCUR
OVER PARTS OF SOUTHEAST WEST VIRGINIA AS WELL AS THE VIRGINIA
HIGHLANDS AT THIS POINT. ALTHOUGH RAINFALL HAS BEEN RATHER SPOTTY
IN THE LAST FEW DAYS...SOME LOCATIONS HAVE RECEIVED AS MUCH AS 3
INCHES MAKING THOSE AREAS MORE PRONE TO FLOODING. THUS GIVEN THE
FORECAST RAINFALL AND POTENTIAL FOR MUCH MORE WIDESPREAD MODERATE
TO HEAVY RAIN THAN SEEN OF LATE...A FLASH FLOOD WATCH CONTINUES FOR
MANY OF THE MOUNTAIN COUNTIES IN VIRGINIA...AND WEST VIRGINIA INTO
THE EARLY MORNING HOURS OF SUNDAY FOR AT LEAST LOCALIZED FLOODING.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR VAZ007-009>014-
018>020-022>024.
NC...NONE.
WV...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR WVZ042>044-507-
508.
&&
SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS
HYDROLOGY...DSHazardous weather outlook, Jun 20, 12:39 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1239 PM EDT SAT JUN 20 2015 VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-211645- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 1239 PM EDT SAT JUN 20 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION TO THE HEAVY RAINFALL POTENTIAL...A FEW OF THE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. BY LATE SUNDAY...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT. SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH FRIDAY...BUT WILL BE MOST NUMEROUS WEDNESDAY THROUGH FRIDAY MAINLY DURING THE AFTERNOONS AND EVENINGS. THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AGAIN BEING THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>006-018>020-VAZ015>017-211645- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD- 1239 PM EDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS THE REMNANTS OF TROPICAL STORM BILL TRACK THROUGH THE REGION. AS A RESULT...A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE PRODUCING DAMAGING WINDS. LOCALLY VERY HEAVY TROPICAL RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD...MAINLY DURING THE AFTERNOONS AND EVENINGS. A FEW OF THESE COULD BECOME STRONG TO SEVERE...ESPECIALLY SUNDAY AFTERNOON INTO THE EVENING...AND AGAIN WEDNESDAY THROUGH FRIDAY DURING THE AFTERNOONS AND EVENINGS. DAMAGING WINDS WILL BE THE MAIN HAZARD WITH ANY STRONG TO SEVERE THUNDERSTORMS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ032>035-043>047-058-059-211645- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1239 PM EDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS THE REMNANTS OF TROPICAL STORM BILL TRACK THROUGH THE REGION. AS A RESULT...A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE PRODUCING DAMAGING WINDS. AN ISOLATED TORNADO WILL BE POSSIBLE. LOCALLY VERY HEAVY TROPICAL RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD...MAINLY DURING THE AFTERNOONS AND EVENINGS. A FEW OF THESE COULD BECOME STRONG TO SEVERE...ESPECIALLY SUNDAY AFTERNOON INTO THE EVENING...AND AGAIN WEDNESDAY THROUGH FRIDAY DURING THE AFTERNOONS AND EVENINGS. DAMAGING WINDS WILL BE THE MAIN HAZARD WITH ANY STRONG TO SEVERE THUNDERSTORMS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SK
In the hours before
Special weather statement, Jun 20, 2:04 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
204 PM EDT SAT JUN 20 2015
VAZ010>014-016>019-022-WVZ044-201900-
WYTHE-ALLEGHANY-CRAIG-MONTGOMERY-FLOYD-ROANOKE-BLAND-PULASKI-GILES-
CARROLL-MONROE-
204 PM EDT SAT JUN 20 2015
...A DEVELOPING CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CITY OF
RADFORD...WESTERN CRAIG...PULASKI...WEST CENTRAL ROANOKE...
GILES...WESTERN FLOYD...MONTGOMERY...EASTERN WYTHE...NORTHERN
CARROLL...EAST CENTRAL BLAND...SOUTHWESTERN ALLEGHANY AND MONROE
COUNTIES...
AT 202 PM EDT...A LINE OF THUNDERSTORMS WAS EXTENDING FROM NEAR
WAITEVILLE TO NEAR IVANHOE...AND MOVING NORTHEAST AT 40 MPH.
AS THESE STORMS CONTINUE TO DEVELOP...WINDS IN EXCESS OF 40 MPH AND
HALF INCH HAIL WILL BE POSSIBLE WITH THESE STORMS. SEVERE
THUNDERSTORM WARNINGS MAY ALSO BE POSSIBLE WITHIN THE NEXT HOUR OR
SO.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
RADFORD...
PULASKI...
AND WYTHEVILLE.
THIS INCLUDES VIRGINIA TECH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3773 8019 3712 8022 3671 8051 3678 8102
3680 8104 3679 8107 3680 8114 3767 8059
3770 8038 3769 8038 3771 8034 3769 8035
3769 8031 3772 8026
TIME...MOT...LOC 1802Z 228DEG 44KT 3750 8048 3682 8101
SKSpecial weather statement, Jun 20, 2:44 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
244 PM EDT SAT JUN 20 2015
VAZ016-017-032-033-201945-
FLOYD-PATRICK-FRANKLIN-CARROLL-
244 PM EDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PATRICK...SOUTHWESTERN
FRANKLIN...FLOYD AND EAST CENTRAL CARROLL COUNTIES...
AT 243 PM EDT...A STRONG THUNDERSTORM WAS NEAR MABRY MILL...MOVING
NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FLOYD...
WOOLWINE...
FERRUM...
COPPER HILL...
AND WILLIS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3676 8061 3709 8024 3711 8018 3711 8015
3689 7986 3683 7999 3683 8000 3682 8000
3660 8047
TIME...MOT...LOC 1843Z 220DEG 43KT 3678 8046
SKSpecial weather statement, Jun 20, 2:56 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
256 PM EDT SAT JUN 20 2015
NCZ001-VAZ007-009-010-012-015-202000-
ASHE-TAZEWELL-WYTHE-SMYTH-BLAND-GRAYSON-
256 PM EDT SAT JUN 20 2015
...A LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL AFFECT
NORTHWESTERN ASHE...WESTERN GRAYSON...TAZEWELL...SMYTH...WEST
CENTRAL WYTHE AND SOUTHWESTERN BLAND COUNTIES...
AT 255 PM EDT...A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM JEWELL RIDGE TO NEAR ABINGDON TO 8 MILES
WEST OF MOUNTAIN CITY...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE SHOWER AND STORMS.
LOCATIONS IMPACTED INCLUDE...
MARION...
RICHLANDS...
TAZEWELL...
SALTVILLE...
AND CHILHOWIE.
LAT...LON 3715 8189 3720 8176 3724 8174 3720 8168
3721 8156 3726 8150 3727 8142 3732 8139
3675 8128 3649 8138 3647 8169 3657 8169
3664 8161 3664 8162 3679 8170 3693 8183
3696 8178 3705 8183 3711 8189
TIME...MOT...LOC 1855Z 254DEG 33KT 3718 8183 3665 8193 3648 8196
SKSpecial weather statement, Jun 20, 3:08 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT SAT JUN 20 2015
WVZ507-508-201930-
EASTERN GREENBRIER-WESTERN GREENBRIER-
308 PM EDT SAT JUN 20 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
CENTRAL GREENBRIER COUNTY...
AT 307 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR
WILLIAMSBURG...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
RENICK...
AND NEOLA.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3811 8036 3805 8026 3804 8016 3806 8011
3806 8002 3805 7997 3769 8046 3783 8074
3820 8036
TIME...MOT...LOC 1907Z 225DEG 38KT 3791 8050
CFSpecial weather statement, Jun 20, 3:19 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 319 PM EDT SAT JUN 20 2015 VAZ019-020-023-202000- ALLEGHANY-BATH-BOTETOURT- 319 PM EDT SAT JUN 20 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BATH...NORTH CENTRAL BOTETOURT AND NORTHEASTERN ALLEGHANY COUNTIES... AT 319 PM EDT...A STRONG THUNDERSTORM WAS OVER SELMA...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLIFTON FORGE... IRON GATE... NIMROD HALL... LONGDALE FURNACE... AND GLEN WILTON. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3794 7960 3768 7981 3778 7995 3803 7978 TIME...MOT...LOC 1919Z 213DEG 17KT 3779 7985 CF
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:04 PM EDT | Special Weather Statement | RNK | Craig, Giles, Montgomery, Pulaski, City of Radford | 56 min |
| Jun 20, 2:44 PM EDT | Special Weather Statement | RNK | Floyd | 61 min |
| Jun 20, 2:56 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 64 min |
| Jun 20, 3:19 PM EDT | Special Weather Statement | RNK | City of Covington | 41 min |
| Jun 20, 3:32 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 43 min |
| Jun 20, 4:01 PM EDT | Special Weather Statement | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 59 min |
| Jun 20, 4:10 PM EDT | Special Weather Statement | RNK | Pittsylvania | 65 min |
| Jun 20, 4:13 PM EDT | Special Weather Statement | RNK | Buckingham | 62 min |
| Jun 20, 4:16 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 40 min |
| Jun 20, 4:37 PM EDT | Special Weather Statement | RNK | Franklin, Henry, Patrick, City of Martinsville | 53 min |
| Jun 20, 4:55 PM EDT | Special Weather Statement | RNK | Appomattox | 65 min |
| Jun 20, 5:22 PM EDT | Special Weather Statement | RNK | Buckingham | 53 min |
| Jun 20, 5:29 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 46 min |
| Jun 20, 5:37 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 38 min |
| Jun 20, 5:59 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 61 min |
| Jun 20, 6:13 PM EDT | Special Weather Statement | RNK | Campbell, Halifax, Pittsylvania | 62 min |
| Jun 20, 6:36 PM EDT | Special Weather Statement | RNK | Charlotte | 39 min |
| Jun 20, 6:46 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 44 min |
| Jun 20, 7:05 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 55 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.